MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH, 18 GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reeq4025 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch "guidewire appears to be stuck.Unable to retract needle and push guidewire in." original procedure: "insertion of ultrasound guided intravenous needle into a difficult access patient.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a stuck guidewire was confirmed.The product returned for evaluation was one 18ga x 2.25¿ accucath peripheral iv catheter assembly.Usage residues were observed throughout the sample.Blood residue was abundant within the needle shaft.The wire was fully withdrawn into the housing.The safety button was depressed; however, the needle was not withdrawn into the housing.Microscopic inspection of the sample confirmed blood residue within the needle shaft, which appeared to be bonding the wire to the needle.Attempts to advance the wire were unsuccessful.The wire was not mobile within the needle.The observed inability to advance the guidewire appeared to be caused by blood product coagulation within the needle shaft.This can occur if blood is allowed to coagulate within the device prior to guidewire advancement.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
ACCUCATH, 18 GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10659002
Report Number3006260740-2020-20037
Device Sequence Number19794620
Product Code FOZ
UDI-Device Identifier00801741110931
UDI-Public(01)00801741110931
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0182250
Device Lot NumberREEQ4025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;